Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 3, NWS Norman, OK

April 17, 20167 counties in Oklahoma; Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this flash flood warning at Apr 17, 2016, 1:51 AM CDT for 7 counties in Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2016, 1:51 AM CDT (06:51 UTC)
Expired
Apr 17, 2016, 7:45 AM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Caddo County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 14 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:26 AM CDTHEAVY RAIN 4.21Altus, OK
Apr 17, 6:26 AM CDTHEAVY RAIN 4.31Hobart, OK
Apr 17, 6:26 AM CDTHEAVY RAIN 4.73Medicine Park, OKSTILL RAINING
Apr 17, 6:26 AM CDTHEAVY RAIN 6.02Tipton, OKSTILL RAINING
Apr 17, 6:26 AM CDTHEAVY RAIN 7Frederick, OKSTILL RAINING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WGUS54 KOUN 170651
FFWOUN
OKC015-031-033-055-065-075-141-TXC485-487-171245-
/O.NEW.KOUN.FF.W.0003.160417T0651Z-160417T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
151 AM CDT SUN APR 17 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  WESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHWESTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  EASTERN JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
  TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
  EAST CENTRAL GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
  WESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  WICHITA COUNTY IN NORTHERN TEXAS...
  WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 745 AM CDT

* AT 147 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN WITH SHOWERS
  AND THUNDERSTORMS.  RADAR AND OBSERVATIONS INDICATE OVER 6 INCHES
  OF RAIN HAS FALLEN BETWEEN FREDERICK...TIPTON AND HEADRICK
  OKLAHOMA. THE HEAVY RAIN WILL SHIFT EASTWARD OVERNIGHT AND WILL
  CAUSE ADDITIONAL FLASH FLOODING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WESTERN WICHITA FALLS...NORTHWESTERN LAWTON...ALTUS...VERNON...
  BURKBURNETT...FREDERICK...HOBART...IOWA PARK...CACHE...ELECTRA...SNYDER...
  GRANDFIELD...TIPTON...BLAIR...CHATTANOOGA...LONE WOLF...MOUNTAIN PARK...
  MEDICINE PARK...INDIAHOMA AND DAVIDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3385 9936 3509 9933 3497 9838 3384 9858
      3383 9873

$$
1 follow-up statement
196 
WGUS74 KOUN 171215
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT SUN APR 17 2016

OKC015-031-033-055-065-075-141-TXC485-487-171245-
/O.CON.KOUN.FF.W.0003.000000T0000Z-160417T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA OK-COTTON OK-CADDO OK-JACKSON OK-TILLMAN OK-GREER OK-
COMANCHE OK-WICHITA TX-WILBARGER TX-
715 AM CDT SUN APR 17 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
KIOWA...WESTERN COTTON...SOUTHWESTERN CADDO...EASTERN JACKSON...
TILLMAN...EAST CENTRAL GREER...WESTERN COMANCHE...WICHITA AND
WILBARGER COUNTIES...

MOST OF THE HEAVY RAINFALL HAS ENDED THIS MORNING...HOWEVER...SOME
ROADS ACROSS JACKSON AND TILLMAN COUNTIES ARE CLOSED BECAUSE OF VERY
HEAVY RAINFALL LATE LAST NIGHT AND EARLY THIS MORNING.  AS MUCH AS 8
INCHES OF RAIN FELL IN AND AROUND FREDERICK, OKLAHOMA.  

 SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALTUS...VERNON...BURKBURNETT...HOBART...IOWA
PARK...FREDERICK...ELECTRA...
CACHE...SNYDER...GRANDFIELD...TIPTON...BLAIR...LONE
WOLF...CHATTANOOGA... MOUNTAIN
PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...ROOSEVELT...
MANITOU...DEVOL...FAXON...HEADRICK...HOLLISTER...COOPERTON...LOVELAND
...
KAMAY...HUMPHREYS...HARROLD AND MEERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9936 3509 9933 3497 9838 3384 9858
      3383 9873

$$

SIX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:37 PM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Apr 16, 6:37 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT SAT APR 16 2016

.DISCUSSION...
17/00Z TAF DISCUSSION BELOW.

&&

.AVIATION...
PRIMARILY MVFR CONDITIONS WITH DETERIORATING CONDITIONS THROUGH
THE EVENING AND OVERNIGHT. WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS WILL DEVELOP OVER WESTERN OKLAHOMA/NORTH TEXAS
TERMINALS 00-04Z AND SPREAD SLOWLY EAST OVERNIGHT AND TOMORROW
MORNING. WIDESPREAD IFR AND OCCASIONAL LIFR CONDITIONS EXPECTED
OVERNIGHT THROUGH AT LEAST 16-18Z BEFORE A BREAK IN THE CONVECTIVE
ACTION. REDEVELOPMENT ACROSS MUCH OF OKLAHOMA EXPECTED AGAIN
TOWARD END OF FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT SAT APR 16 2016/

DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS SQUARELY FOCUSED ON HEAVY RAINFALL
DEVELOPING TONIGHT THROUGH MONDAY ACROSS THE REGION.

CURRENTLY... LOW TO MID STRATUS REMAINS SPREAD ACROSS WESTERN
OKLAHOMA INTO NORTHERN TEXAS... WITH BROKEN TO SCATTERED LOW LEVEL
STRATOCU ACROSS CENTRAL OK. OVER THE PAST TWO HOURS... SCATTERED
SHOWERS BEGAN TO DEVELOP WITHIN THIS SAME REGION. 20Z SFC ANALYSIS
REVEALS THE INVERTED SFC TROUGH HAS CONTINUED TO STRENGTHEN...
REMAINING CENTERED JUST OFF THE CAPROCK NORTHWARD INTO SOUTHWESTERN
KANSAS/SOUTHEASTERN COLORADO. ON THE LLANO ESTACADO... THE STORMS
HAVE STARTED FIRING ALONG THE DRY LINE FROM LUBBOCK TO AMARILLO.
THIS ACTIVITY IS EXPECTED TO GROW UPSCALE THROUGH THE AFTERNOON...
BECOMING MORE LINEAR IN NATURE AS DEVELOPMENT SHIFTS EASTWARD INTO
THE EVENING.

OVERNIGHT... EXPECT THUNDERSTORMS TO PUSH INTO FAR W/SW OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 00Z (7 PM CDT)... PERHAPS A LITTLE BEFORE.
MODEST INSTABILITY AND SHEAR WILL PROMOTE SEVERE HAIL DEVELOPMENT...
UP TO GOLF BALLS WITH THE STRONGEST STORMS... AND AS THE STORMS TAKE
ON A MORE LINEAR FASHION... A DAMAGING WIND RISK. AFTER MIDNIGHT AND
THROUGH THE EARLY MORNING HOURS SUNDAY... STRONG LL MOISTURE
ADVECTION WILL CONTINUE TO INCREASE... WITH INCREASING ISENTROPIC
ASCENT FOCUSED ON THE SURFACE TROUGH FROM WESTERN NORTH TEXAS INTO
WESTERN OKLAHOMA. WITH LL THETA-E ADVECTION INCREASING... POOLING
MOISTURE ALONG THE BOUNDARY... A SWATH OF MODERATE TO HEAVY RAINFALL
WILL DEVELOP ACROSS PORTIONS OF WESTERN OKLAHOMA... LIKELY CENTERED
SOMEWHERE ALONG THE US HWY 183 CORRIDOR. LAST TWO TO THREE RUNS OF
GUIDANCE HAVE SHIFTED THE AXIS OF GREATEST RAINFALL SLIGHTLY
EASTWARD... TOWARD THE I-44 CORRIDOR.
THIS EVENING... ANYWHERE FROM 4 TO 5 INCHES COULD FALL ACROSS
WESTERN OKLAHOMA INTO THE ADJACENT PARTS OF TEXAS. OF COURSE... WITH
THUNDERSTORMS... LOCALLY HEAVIER AMOUNTS ARE MORE THAN LIKELY.

SUNDAY AND SUNDAY NIGHT... WITH THE PIVOT AND LIFT OF THE 500MB LOW
NORTHWARD INTO COLORADO... THE AXIS OF HIGHEST RAINFALL WILL SHIFT
INTO CENTRAL OKLAHOMA... WITH THE HIGHEST AMOUNTS FOCUSED ALONG AND
NEAR THE I-35 CORRIDOR FROM NORTH TEXAS TO NORTH CENTRAL OKLAHOMA.
TOTAL AMOUNTS THROUGH THE DAY WILL RANGE ANYWHERE FROM 3 TO 4
INCHES... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE AXIS OF
MODERATE TO HEAVY RAINFALL WILL CONTINUE OVERNIGHT INTO EARLY
TUESDAY... SLOWLY SHIFTING EASTWARD THROUGH THE EARLY MORNING
HOURS... WITH LINGERING SHOWER CHANCES ACROSS THE REST OF THE
REGION.

MONDAY AND MONDAY NIGHT... RAIN CHANCES WILL TAPER OFF ACROSS MOST
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WITH SCATTERED
SHOWERS ACROSS CENTRAL OKLAHOMA. OVERNIGHT THROUGH EARLY TUESDAY
MORNING... A WEAK 500 SHORT WAVE TROUGH ROUNDING THE PARENT LOW WILL
ALLOW ANOTHER SURFACE BOUNDARY TO LIFT NORTH... PROVIDING FOCUS FOR
INCREASED PRECIPITATION DEVELOPMENT ACROSS SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA... LEADING TO ANOTHER POTENTIAL PERIOD OF
MODERATE TO HEAVY RAINFALL.

OVERALL... BETWEEN SUNDAY NIGHT AND TUESDAY... ANYWHERE FROM 4 TO 7
INCHES OF RAIN IS EXPECTED TO FALL ACROSS PORTIONS OF W/SW OKLAHOMA
AND WESTERN NORTH TEXAS... WITH 3 TO 6 INCHES ACROSS THE REST OF
CENTRAL AND SOUTH CENTRAL OKLAHOMA. THE FLOOD WATCH HAS BEEN
EXPANDED TO COVER ALL OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS... AND SEVERAL RIVERS ARE FORECAST TO RISE ABOVE FLOOD
STAGE ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
PLEASE STAY UP TO DATE WITH THE FORECAST AND TAKE HEED OF ANY FLOOD
OR FLASH FLOOD WARNINGS THAT ARE ISSUED OVER THE NEXT FEW DAYS.
ADDITIONALLY... RISES ON CREEKS... STREAMS... DRAINAGE DITCHES...
WHATEVER... MAY BREACH ROADWAYS. IF YOU COME FACE TO FACE WITH A
FLOODED ROADWAY... TURN AROUND DON/T DROWN... IT/S NOT WORTH RISKING
YOUR LIFE... YOUR CAR... AND CERTAINLY NOT FOR THE POSSIBLE 15
MINUTES OF FAME ON TV FOR THE WRONG REASON.

FOR THE REST OF THE WEEK... THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS NEAR DAILY AS THE 500MB TROUGH FINALLY MOVES EASTWARD
TOWARDS THE MISSISSIPPI RIVER VALLEY BY LATE THURSDAY INTO FRIDAY.

KURTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  68  53  71 /  70 100  90  50
HOBART OK         58  67  49  70 / 100  80  70  10
WICHITA FALLS TX  61  70  54  72 / 100 100  80  20
GAGE OK           52  65  44  70 /  90  70  50  10
PONCA CITY OK     60  69  52  72 /  60  90 100  70
DURANT OK         63  70  62  71 /  20 100  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ004>048-050>052.

TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ083>090.

&&

25/11
Hazardous weather outlook, Apr 16, 8:15 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT APR 16 2016

OKZ004>048-050>052-TXZ083>090-180115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
815 PM CDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
A SLIGHT RISK OF SEVERE STORMS IS LOCATED GENERALLY SOUTH AND WEST
OF A LINE FROM MANGUM AND HOBART... TO NEAR LAWTON AND WALTERS
OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. A MARGINAL
RISK COVERS AN AREA GENERALLY WEST OF A GAGE... WEATHERFORD...
LAWTON OKLAHOMA... AND HENRIETTA TEXAS LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 2 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS
UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS
ALSO A LOW RISK OF TORNADOES...MAINLY ACROSS FAR SOUTHWESTERN
OKLAHOMA AND FAR WESTERN NORTH TEXAS.

DISCUSSION...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF THE AREA TONIGHT. SOME STRONG TO SEVERE
STORMS WILL BE POSSIBLE IN PARTS OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WIND
GUSTS WILL BE THE MAIN CONCERNS. THERE IS A LOW RISK OF A TORNADO
OR TWO IN PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT BUT WIDESPREAD RAIN
AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY MORNING.
HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE THROUGH SUNDAY
MORNING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.

.HEAVY RAINFALL...
SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS COULD RESULT IN FLOODING
INTO SUNDAY MORNING...ESPECIALLY ACROSS SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.HEAVY RAINFALL...
EXCESSIVE RAINFALL FROM THUNDERSTORMS COULD RESULT IN FLOODING
SUNDAY THROUGH EARLY TUESDAY. THE HIGHEST CHANCE OF FLOODING
RAINFALL SUNDAY WILL BE ALONG AND EAST OF HIGHWAY 81. A FLOOD
WATCH IS IN EFFECT.

.THUNDERSTORMS...
STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...ESPECIALLY ACROSS
SOUTH CENTRAL OKLAHOMA AND PART OF WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/EM

In the hours before

Local storm report, Apr 16, 11:14 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLASH FLOOD      ALTUS                   34.64N 99.33W
04/16/2016                   JACKSON            OK   STORM CHASER

            NUMEROUS CARS STRANDED, WITH MANY ROADS IN TOWN FLOODED.

&&

JPIKE
Special weather statement, Apr 16, 11:39 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1139 PM CDT SAT APR 16 2016

OKZ035>038-TXZ083-085-170545-
COMANCHE OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
1139 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COMANCHE...
TILLMAN...SOUTH CENTRAL KIOWA...SOUTHEASTERN JACKSON...NORTHWESTERN
WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES UNTIL 1245 AM CDT...

AT 1136 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES NORTH OF TIPTON TO 3 MILES SOUTHEAST OF CHILLICOTHE...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FLASH FLOODING WITH TORRENTIAL RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER MAY DEVELOP. DO NOT ATTEMPT TO DRIVE THROUGH WATER.

&&

LAT...LON 3455 9862 3429 9887 3414 9948 3429 9961
      3457 9941 3475 9913
TIME...MOT...LOC 0436Z 243DEG 21KT 3456 9911 3423 9946
Special weather statement, Apr 16, 11:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT APR 16 2016

TXZ089-090-170515-
CLAY TX-ARCHER TX-
1145 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 1215 AM CDT...

AT 1143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WINDTHORST...
MOVING NORTH AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SCOTLAND...WINDTHORST AND LAKE ARROWHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3376 9851 3381 9833 3347 9832 3346 9835
      3347 9842 3345 9842 3343 9850
TIME...MOT...LOC 0443Z 179DEG 32KT 3353 9843
Special weather statement, Apr 17, 12:06 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1206 AM CDT SUN APR 17 2016

OKZ038-044-170530-
COMANCHE OK-COTTON OK-
1206 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND
NORTHEASTERN COTTON COUNTIES UNTIL 1230 AM CDT...

AT 1204 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTERS...
MOVING NORTH AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAWTON...WALTERS...GERONIMO...TEMPLE...SOUTHEASTERN FORT SILL AND HULEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3426 9822 3426 9837 3466 9844 3463 9814
TIME...MOT...LOC 0504Z 186DEG 27KT 3433 9832
Special weather statement, Apr 17, 12:08 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT SUN APR 17 2016

TXZ089-090-170545-
CLAY TX-ARCHER TX-
1208 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EAST
CENTRAL ARCHER COUNTIES UNTIL 1245 AM CDT...

AT 1206 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WINDTHORST...MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
SCOTLAND...WINDTHORST AND LAKE ARROWHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3381 9846 3385 9828 3355 9830 3353 9843
TIME...MOT...LOC 0506Z 192DEG 18KT 3362 9836
Special weather statement, Apr 17, 12:37 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 AM CDT SUN APR 17 2016

OKZ023-024-038-170615-
COMANCHE OK-CANADIAN OK-CADDO OK-
1237 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN CANADIAN
AND CADDO COUNTIES UNTIL 115 AM CDT...

AT 1235 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES SOUTH OF EAKLY TO NEAR LAKE LAWTONKA TO 4 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LAWTON...ANADARKO...HINTON...CACHE...ELGIN...CARNEGIE...APACHE...FLETCHER...
CYRIL...STERLING...BINGER...FORT COBB...CEMENT...MEDICINE PARK...EAKLY...
GRACEMONT...LOOKEBA...FORT SILL...MEERS AND LAKE LAWTONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3486 9862 3536 9862 3555 9810 3451 9814
      3451 9874
TIME...MOT...LOC 0535Z 257DEG 26KT 3526 9857 3478 9852 3443 9873

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:40 PM CDTSevere Thunderstorm WarningOUNTillman50 min
Apr 16, 8:43 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson47 min
Apr 16, 9:00 PM CDTAreal Flood AdvisoryOUNComanche, Kiowa, Tillman2 hr
Apr 16, 9:29 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman46 min
Apr 16, 9:31 PM CDTSpecial Weather StatementOUNHarmon44 min
Apr 16, 9:36 PM CDTTornado WarningOUNTillman24 min
Apr 16, 9:54 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman51 min
Apr 16, 10:05 PM CDTSpecial Weather StatementOUNCotton25 min
Apr 16, 10:35 PM CDTAreal Flood AdvisoryOUNComanche, Greer, Harmon, Jackson, Kiowa, Tillman3 hr
Apr 16, 10:38 PM CDTSevere Thunderstorm WarningOUNCotton52 min
Apr 16, 10:41 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Apr 16, 10:56 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Apr 16, 11:04 PM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa, Tillman3 hr
Apr 16, 11:28 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Washita47 min
Apr 16, 11:31 PM CDTFlash Flood WarningOUNCaddo, Comanche, Jackson, Kiowa, Washita2 hr
Apr 16, 11:39 PM CDTSpecial Weather StatementOUNTillman66 min
Apr 17, 12:06 AM CDTSpecial Weather StatementOUNCotton24 min
Apr 17, 12:16 AM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Apr 17, 12:37 AM CDTSpecial Weather StatementOUNCaddo, Comanche38 min
Apr 17, 2:07 AM CDTAreal Flood AdvisoryOUNCotton3 hr
Apr 17, 2:49 AM CDTSpecial Weather StatementOUNCotton26 min
Apr 17, 2:52 AM CDTSpecial Weather StatementOUNCotton23 min
Apr 17, 3:59 AM CDTAreal Flood AdvisoryOUNCaddo, Carter, Comanche, Cotton, Grady, Jefferson and 2 more3 hr
Apr 17, 4:13 AM CDTAreal Flood AdvisoryOUNCaddo3 hr
Apr 17, 4:33 AM CDTFlash Flood WarningOUNCaddo3 hr
Apr 17, 5:02 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more3 hr
Apr 17, 5:11 AM CDTAreal Flood AdvisoryOUNCuster3 hr
Apr 17, 7:43 AM CDTAreal Flood WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Tillman7 hr
Apr 17, 8:09 AM CDTRiver Flood WarningOUNKingfisher, Logan44 hr
Apr 17, 8:32 AM CDTRiver Flood WarningOUNBryan44 hr
Apr 17, 8:37 AM CDTRiver Flood WarningOUNAtoka48 hr
Apr 17, 6:51 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love, Murray, Stephens4 hr
Apr 16, 7:07 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger23 min
Apr 16, 7:18 PM CDTSpecial Weather StatementOUNHardeman27 min
Apr 16, 7:50 PM CDTSpecial Weather StatementOUNHardeman25 min
Apr 16, 8:06 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman39 min
Apr 16, 8:26 PM CDTSpecial Weather StatementOUNWilbarger19 min
Apr 16, 9:22 PM CDTSpecial Weather StatementOUNWichita23 min
Apr 16, 9:33 PM CDTSpecial Weather StatementOUNWichita27 min
Apr 16, 10:02 PM CDTSpecial Weather StatementOUNFoard, Hardeman43 min
Apr 16, 10:23 PM CDTSpecial Weather StatementOUNWichita37 min
Apr 16, 11:01 PM CDTTornado WarningOUNClay, Wichita29 min
Apr 16, 11:21 PM CDTSevere Thunderstorm WarningOUNClay39 min
Apr 16, 11:45 PM CDTSpecial Weather StatementOUNArcher30 min
Apr 17, 12:08 AM CDTSpecial Weather StatementOUNClay37 min
Apr 17, 3:23 AM CDTSpecial Weather StatementOUNMontague22 min

Nearby

Flash Flood Warnings in Oklahoma, 2016Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.